Alert archive / Florida / River Flood Warnings in 2012

River Flood Warning 2, NWS Tampa Bay, FL

June 9, 2012Manatee County, Florida

NWS Tampa Bay, FL issued this river flood warning at Jun 9, 2012, 7:51 AM EDT for Manatee County, Florida. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2012, 7:51 AM EDT (11:51 UTC)
Expired
Jun 9, 2012, 4:06 PM EDT
In force
8 hr
Issued by
NWS Tampa Bay, FL
Flood severity
Minor

County Manatee County, FL

The radar

The Tampa radar (KTBW), 26 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Manatee River at Rye Bridge (RYEF1). The gauge peaked at 11.19 ft at Jun 9, 2012, 11:00 AM EDT.

actionminormoderate51006/0906/10
Action stage
10 ft
Minor stage
11 ft
Moderate stage
12.8 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 023000095, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

819 
WGUS42 KTBW 091151
FLWTBW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
751 AM EDT SAT JUN 9 2012

A RIVER FLOOD WARNING HAS BEEN ISSUED FOR...THE MANATEE RIVER
AT RYE BRIDGE.

HEAVY RAIN FROM YESTERDAYS THUNDERSTORMS BROUGHT THE MANATEE 
RIVER AT RYE BRIDGE UP TO ITS FLOOD STAGE. THE RIVER WILL STAY 
AT OR JUST OVER ITS FLOOD STAGE THROUGH THE REST OF THE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC081-100041-
/O.NEW.KTBW.FL.W.0002.120609T1151Z-120610T0041Z/
/RYEF1.1.ER.120609T1125Z.120609T1200Z.120609T1841Z.NO/
751 AM EDT SAT JUN 9 2012

THE NATIONAL WEATHER SERVICE IN TAMPA FL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MANATEE RIVER AT RYE BRIDGE.
* FROM THIS MORNING UNTIL THIS EVENING.
* AT 7AM SATURDAY THE STAGE WAS...10.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST TO CONTINUE TO RISE TO NEAR 11.5 FEET BY LATE THIS MORNING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS AFTERNOON.
* IMPACT...AT 11.7 FEET...WATER REACHES THE FOUNDATION OF THE FIRST HOUSE.
* IMPACT...AT 9.6 FEET...WATER REACHES THE LOWEST ELEVATION OF WOODSTOCK ROAD.

$$

&&


             FLD   OBSERVED         FORECAST 8AM
LOCATION     STG   STG  DAY  TIME   SUN    MON    TUE    WED    THU

MANATEE
 RYE BRIDGE   11  10.9  SAT 07 AM   5.7    4.1    3.4    2.6    2.5
1 follow-up statement
939 
WGUS82 KTBW 092006
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 
406 PM EDT SAT JUN 9 2012

 A RIVER FLOOD WARNING REMAINS IN EFFECT FOR...MYAKKA RIVER NEAR 
 MYAKKA HEAD...

 ...THE RIVER LEVEL AT MYAKKA HEAD HAS CRESTED...BUT WILL TAKE 
 SEVERAL MORE HOURS TO FALL BELOW FLOOD STAGE. HOWEVER...FURTHER 
 RAINFALL TODAY COULD PROLONG THE FLOODING CONDITIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC081-100906-
/O.EXT.KTBW.FL.W.0001.000000T0000Z-120610T1621Z/
/MKHF1.1.ER.120609T0040Z.120609T1700Z.120610T1021Z.NO/
406 PM EDT SAT JUN 9 2012

...THE FLOOD WARNING CONTINUES FOR THE MANATEE RIVER NEAR MYAKKA 
   HEAD
* UNTIL SUNDAY AFTERNOON 
* AT 3PM SATURDAY THE STAGE WAS 13.2 FEET 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE
* FLOOD STAGE IS 11 FEET 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SUNDAY 
  MORNING.
* IMPACT...AT 11 FEET...PRIVATE ROAD AND BRIDGE 1 MILE DOWNSTREAM 
  FLOOD. AGRICULTURAL, RURAL KIBLER AREA BEGINS TO FLOOD.

&&

             FLD   OBSERVED         FORECAST 8AM
LOCATION     STG   STG  DAY  TIME   SUN    MON    TUE    WED    THU

MANATEE
 MYAKKA HEAD  11  13.2  SAT 03 PM  10.7    7.6    6.4    5.6    5.3

$$

FLC081-092036-
/O.CAN.KTBW.FL.W.0002.000000T0000Z-120610T0041Z/
/RYEF1.1.ER.120609T1245Z.120609T1545Z.120609T1622Z.NO/
406 PM EDT SAT JUN 9 2012

THE FLOOD WARNING IS CANCELLED FOR THE MANATEE RIVER AT RYE BRIDGE
* UNTIL THIS EVENING 
* AT 3PM SATURDAY THE STAGE WAS 8.9 FEET 
* FLOOD STAGE IS 11 FEET 


&&


             FLD   OBSERVED         FORECAST 8AM
LOCATION     STG   STG  DAY  TIME   SUN    MON    TUE    WED    THU

MANATEE
 RYE BRIDGE   11   8.9  SAT 03 PM   5.7    4.5    3.4    2.6    1.9

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Jun 9, 5:03 AM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jun 9, 5:03 AM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
503 AM EDT SAT JUN 9 2012

.SHORT TERM...
CURRENTLY AT THE SURFACE...A FRONTAL BOUNDARY EXTENDS FROM A WEAK
AREA OF LOW PRESSURE OVER THE MISSISSIPPI RIVER DELTA...EASTWARD
INTO THE NORTHERN FLORIDA PENINSULA. INFRARED SATELLITE IMAGERY
DEPICTS PLENTY OF MID/HIGH CLOUD OVER THE FORECAST AREA WITH RADAR
IMAGERY SHOWING WIDESPREAD SHOWER/THUNDERSTORM ACTIVITY ASSOCIATED
WITH THE OVERNIGHT MESOSCALE CONVECTIVE SYSTEM PUSHING QUICKLY
EASTWARD AND OUT OF THE FORECAST AREA. MAIN SHORT TERM CONCERN FOR
TODAY REVOLVES AROUND POPS AND WHAT TO DO WITH THE ONGOING FLOOD
WATCH FOR CENTRAL AND NORTHERN COASTAL AREAS.

TODAY...
MODEL SOLUTIONS ARE IN GOOD AGREEMENT SHOWING BUILDING MID/UPPER
LEVEL HEIGHTS ACROSS THE REGION WITH SURFACE HIGH PRESSURE FINALLY
RE-ESTABLISHING ITSELF OVER SOUTHERN PORTIONS OF THE STATE. THIS
APPEARS ON TRACK AS THE NEARLY STATIONARY FRONTAL BOUNDARY IS
ALREADY BEGINNING TO MAKE SLOW PROGRESS NORTHWARD AS SEEN IN SURFACE
OBSERVATIONS BECOMING INCREASING SOUTHEASTERLY ACROSS THE FORECAST
AREA EARLY THIS MORNING. THIS WILL KEEP THE DEEPEST MOISTURE AND
STRONGEST FORCING FOR ASCENT NORTH OF THE FORECAST AREA TODAY...AND
SHOULD LIMIT THE POTENTIAL FOR WIDESPREAD HEAVY RAINFALL WHICH HAS
BEEN EXPERIENCED ACROSS THE REGION OVER THE LAST SEVERAL DAYS.
THEREFORE...THE POTENTIAL FOR FLOODING RAINS HAS DIMINISHED
SIGNIFICANTLY AND WILL CANCEL THE FLOOD WATCH WITH THE MORNING
FORECAST PACKAGE.

GIVEN THE ABUNDANT MID/HIGH DEBRIS CLOUDINESS...STILL EXPECT MORE
CLOUDS THAN SUN TODAY...BUT MOST LOCALES SHOULD AT LEAST SEE THE SUN
POKE THROUGH FROM TIME TO TIME...ESPECIALLY DURING THE AFTERNOON
HOURS. WILL CARRY SLIGHT CHANCE/CHANCE POPS THIS MORNING...WITH
HIGHEST PROBABILITIES ACROSS NORTHERN ZONES IN CLOSER PROXIMITY TO
THE FRONTAL BOUNDARY. THIS AFTERNOON...EXPECT THAT THE SEA BREEZE IN
COMBINATION WITH MORE DESTABILIZATION SHOULD LEAD TO
SCATTERED/NUMEROUS SHOWERS AND THUNDERSTORMS...WITH HIGHEST
PROBABILITIES ACROSS NORTHERN AND INTERIOR ZONES. HIGH TEMPERATURES
ARE EXPECTED TO RANGE FROM THE MID 80S ACROSS FAR NORTHERN ZONES TO
THE LOWER 90S ACROSS SOUTHERN ZONES.

TONIGHT...
MID/UPPER LEVEL HEIGHTS WILL BUILD AND SURFACE HIGH PRESSURE WILL
BECOME BETTER ESTABLISHED OVER THE FORECAST AREA. ANY LINGERING
CONVECTION IS EXPECTED TO END EARLY IN THE EVENING...WITH RAIN FREE
CONDITIONS THEN ANTICIPATED THROUGH THE REMAINDER OF THE NIGHT. THE
ONE EXCEPTION MAY BE ACROSS FAR NORTHERN COASTAL AREAS...WHERE A FEW
SHOWERS MAY TRY TO DRIFT IN OFF THE GULF...SO HAVE SLIGHT CHANCE
POPS HERE AFTER TOWARD DAYBREAK SUNDAY. OVERNIGHT LOWS ARE EXPECTED
TO BOTTOM OUT GENERALLY IN THE LOW TO MID 70S.

SUNDAY THROUGH MONDAY...
DEEP LAYER RIDGING WILL CONTINUE TO BUILD OVER THE FORECAST
AREA...AND THIS WILL LEAD TO IMPROVING WEATHER CONDITIONS WITH
DECREASING CLOUDINESS AND LOWER RAINFALL PROBABILITIES THROUGH THE
PERIOD. WILL CARRY SLIGHT CHANCE/LOW CHANCE POPS FOR MAINLY
AFTERNOON/EARLY EVENING SHOWERS AND THUNDERSTORMS. HIGH TEMPERATURES
WILL TOP OUT IN THE LOW TO MID 90S AWAY FROM THE COAST...WITH LOWS
GENERALLY IN THE LOW TO MID 70S.

.LONG TERM...
WITH THE UPPER LEVEL TROUGH FINALLY DEPARTING FROM THE EASTERN SEA
BOARD...MODEL GUIDANCE IS IN FAIR AGREEMENT IN SHIFTING THE UPPER
LVL PATTERNS INTO A MORE ZONAL REGIME FOR MUCH OF NEXT WEEK. THIS
WILL HELP IN ALLOWING FOR THE ABUNDANT TROPICAL MOISTURE OVER THE
REGION TO MIGRATE FURTHER NORTH WITH A DRYING TREND ESTABLISHING
EARLY NEXT WEEK. THE FORECAST THEN CALLS FOR A RETURN TO A MORE
SUMMER-LIKE PATTERN WITH SEA BREEZES RETURNING EACH DAY AND DRIVING
THE AFTERNOON CONVECTION. EXPECT GENERALLY SCATTERED AFTERNOON AND
EVENING SHOWERS/THUNDERSTORMS THROUGH THE END OF THE WORK WEEK.
TEMPERATURES REMAIN CLOSE OR JUST SLIGHTLY HIGHER THAN NORMALS.

&&

.AVIATION...
SHOWERS AND THUNDERSTORM ACTIVITY IS NOW SUBSIDING OVER THE TAF
SITES WITH VFR CONDITIONS NOW ESTABLISHING THROUGH THE LATE
MORNING/EARLY AFTERNOON HOURS. ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS COULD BRING PERIODS OF MVFR CIGS/VIS...BUT TIMING
REMAINS UNCERTAIN.

&&

.MARINE...
HIGH PRESSURE WILL BEGIN TO BUILD BACK OVER THE WATERS TODAY AND
WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH THE MIDDLE OF NEXT
WEEK. AS A RESULT...MORE TRANQUIL BOATING CONDITIONS CAN BE
EXPECTED...WITH WINDS AND SEAS REMAINING BELOW HEADLINE THRESHOLDS.

&&

.FIRE WEATHER...
RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN ABOVE CRITICAL
THRESHOLDS THROUGH EARLY NEXT WEEK...SO NO FIRE WEATHER ISSUES ARE
ANTICIPATED AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  88  76  92  78 /  40  10  30  10
FMY  91  76  93  76 /  30  10  30  10
GIF  90  74  93  74 /  60  10  40  20
SRQ  87  74  90  76 /  30  10  20  10
BKV  90  70  93  74 /  50  10  30  10
SPG  88  77  92  79 /  40  10  20  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

SHORT TERM/MARINE/FIRE WEATHER...21/JELSEMA
LONG TERM/AVIATION...22/REYNES
Hazardous weather outlook, Jun 9, 5:23 AM EDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
523 AM EDT SAT JUN 9 2012

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-092130-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
523 AM EDT SAT JUN 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
THERE IS ENOUGH TROPICAL MOISTURE OVER THE AREA IN COMBINATION
WITH A DISSIPATING FRONTAL BOUNDARY ACROSS CENTRAL FLORIDA TO KEEP
GOOD CHANCES FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
AGAIN TODAY. GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL
WILL BE THE MAIN HAZARDS FROM THE STRONGEST STORMS THAT DEVELOP.
PERSISTENT HEAVY RAINFALL COULD ALSO RESULT IN LOCALIZED FLOODING
OF LOW LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

...THUNDERSTORM IMPACT...
SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE EACH DAY. THE MAIN HAZARDS FROM THE STRONGEST
STORMS THAT DEVELOP WILL BE GUSTY WINDS...FREQUENT
LIGHTNING...AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

REYNES

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:50 PM EDTRiver Flood WarningTBWManatee37 hr
Jun 8, 10:17 PM EDTSpecial Marine WarningTBW58 min
Jun 8, 11:00 PM EDTSpecial Weather StatementTBWLee45 min
Jun 8, 11:17 PM EDTSpecial Marine WarningTBW118 min
Jun 9, 12:09 AM EDTSevere Thunderstorm WarningTBWLee51 min
Jun 9, 12:17 AM EDTSpecial Marine WarningTBW88 min
Jun 9, 12:22 AM EDTTornado WarningTBWLee38 min
Jun 9, 1:00 AM EDTSevere Thunderstorm WarningTBWLee45 min
Jun 9, 1:00 AM EDTTornado WarningTBWLee45 min
Jun 9, 1:37 AM EDTSevere Thunderstorm WarningTBWLee53 min
Jun 9, 4:40 PM EDTSpecial Weather StatementTBWHighlands50 min
Jun 9, 6:42 PM EDTSpecial Weather StatementTBWOsceola18 min

Nearby

River Flood Warnings in Florida, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.